Another Victim !!!! Claimed By Black Henna
Posted by Alan on June 28, 2000 at 07:24:53:
Natural Henna users will more than likely be getting sick of these reports by victims.
However I would like to point out that I have found no advice on how to treat the aftermath of these chemical burns. And would like to give what I have learnt to other victims that WILL have the same problems in the future.
After showing the same signs as the pictures on this site I took the advice and consulted a doctor. The prescription given is a combination of steroids (not to be confused with anabolic steroids sometimes misused by body builders) and antibiotics. This came in a cream form and I have to apply it to the affected area.
The doctor that I saw has had past experience with this type of reaction. To my dismay she told me that it would take maybe a couple of months or more for my skin to return to normal. However some good news is that the people that she has treated in the past have shown no lasting scarring or damage. This is only due to consulting the doctor early...before the urge to scratch the damaged area starts to cause infection (and eventually scarring). The infected areas can be seen in the early stages as small white spots that in some cases are no even raised in the affected area. From what I understand this is where the long lasting problems would have stemmed from. I have not been instructed to cover the area up...or to take any action other than applying this cream. More details about the treatment can be seen at the bottom of this post.
Once again I stress the importance of consulting a doctor...I would have left this problem if it were not for this sites warning page.
My story is similar to those that have gone before. After reading about Henna art and knowing that this was a non-permanent and natural substance I decided to try this on holiday. The result was a fantastic band around by arm that looked really good. However after much swimming and showering the band started to fade. The guy who did the artwork offered to "top-up" the pattern just before I went home. It was one week ago now that the notorious top-up occurred. Swelling and redness have over-taken the deep brown colour that cannot be seen anymore.
I'd like to point out that the swelling did not start to occur until 3 days after the so-called "henna" was applied. It was 4 to 5 days until the discomfort and itching started. Now one week later my arm is a mess, and I just wish I had this information before this happened.
Judging by past posts to this forum and other information, the problem with this Black dye claiming to be Henna is the darkening ingredients. Amongst others, phenylenediamine (or PPD as it is sometimes refferred to) is the main problem. My doctor has confirmed that she has had to treat other patients that have used hair dye with this chemical in.
Details about treatment:
The cream is called Fucibet.
How Does Fucibet Cream Work?
This treatment can only be obtained by a doctor’s prescription.
Raise if you read this, please raise peoples awareness about the Henna pretenders out there. Natural Henna has stood the test of time to be safe. It's the modern ingredients that are doing this damage....I would not wish this discomfort on anyone.
1 Last point for this post. If anyone in unfortunate to have this problem, once the discomfort starts ...... DON'T SCRATCH! This can lead to infection and eventually scarring.
|Post a Followup